After Brain Decompression Surgery, I have experienced all of the said symptoms. I have been told that this should not be happening. This brings me no comfort. Coupled with insomnia, facial numbness, numbness in my fingers and tingling in my extremities. The only concession is that the Dr will agree is that my post op MRI shows that there is evidence that Chiari still exists. I am not sure what that translates to in my health care.
I am under care at Standford. Which is to the best of my knowledge, the best minds possible. Yet I am suffering in daily pain. it is my faith that sustains me.
I am sorry, I should have said I can relate. I can only suggest to keep communicating with your doctor and do not relent. They are working through areas that have not yet been mapped out, and do readily admit when they do not have all the answers. My advise, is ask the Dr leading questions, like, how many patients have you treated with this condition? What medication classifications have we not tried? what is your treatment plan for my condition? That way you feel more empowered and part of the process and in control and can give your input. Someone once told me that Dr.s are "practicing" medicine because it is a different road map for each individual. We are each created so unique, and I need to be a part of the process if I want to help them to be successful. (It is daunting. trying to manage the symptoms and hope for someone else to have the answers.)
I am praying still that they will be delivered. I will pray for yours to come as well.
That is def. interesting you say you have all the symptoms I have. I agree, everyday is like a battlefield. Correction, everyday IS a battlefield. I think when there is surgery done in the brain, the nerves get effected. Do you have any implants in your head?
Depending on where your tumor sat, and what was done... nerves could have been moved around and things pushed a bit.
I know after my surgery I got trigeminal neuralgia aka facial nerve pain. Thankfully I don't have as many bouts now, but for a while it was really nasty. I do get migraines as well.
I think the docs rather like to deny issues as they feel any post op symptoms we have are a shortcoming and don't like to address them... which just makes patients feel frustration. It should be addressed as it is pretty common?
I had my pituitary gland removed 9 months ago. Headaches started 6 months ago. Also had visual field issues. I saw a neurologist who said I'm having post Op Migraines. He gave me Topamax to control them. Unfortunately I had serious side effect to topamax and had to stop taking them after only 2 tablets. I am now too scared to take any other medicines. The headaches have been getting worse over the last 2 months and very bad the last 3 days but I am getting some relief right now :).
Will be seeing the neurologist again after christmas. Will be interesting to see what he says, cos i really dont think im going to take medicines ! ( was horrific side effect )
I take topamax (I got trigeminal neuralgia after the surgery for my infection) and yeah, it blows but it helps. I hope the doc tapered you up and you did not take 100mg just in one swoop - it is a powerful nasty drug!
I also use acupuncture. I went to a pain specialist for a while... but it was too many pills.
He started me on 25mg twice a day.
After two pills i broke out in a full body rash...Intense itch like you would never believe. Then 3 days later all my skin peeled in sheets and i got really bad aches in my joints.
It wasnt nice !
Just found out i have severe Vitamin D deficiency... Hoping once thats treated ill feel a lot better :)
Smart to try an avoid meds. Hope ur migraines get better.